Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1566780
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jacques Tits
Title: Buildings of spherical type and finite $BN$-pairs
Additional book information: Lecture Notes in Mathematics, no. 386, Springer-Verlag, Berlin, Heidelberg, New York, 1974, 299+x pp., $9.90.

References [Enhancements On Off] (What's this?)

    P. R. Halmos, Letter to the editor, Notices Amer. Math. Soc. 18 (1971), 69.
  • R. P. Boas Jr., Mathematical Education: Calculus as an Experimental Science, Amer. Math. Monthly 78 (1971), no. 6, 664–667. MR 1536375, DOI
  • Quoted by E. Kasner and J. R. Newman, Mathematics and the imagination, Simon and Schuster, New York, 1940, pp. 103-104. I shall be glad to supply some examples on request.
  • G. Polya, How to solve it, Princeton Science Library, Princeton University Press, Princeton, NJ, 2004. A new aspect of mathematical method; Expanded version of the 1988 edition, with a new foreword by John H. Conway. MR 2183670
  • B. Riemann, Grundlagen für eine allgemeine Theorie der Functionen einer veränderlichen complexen Grösse, Inauguraldissertation, Göttingen, 1851; Gesammelte Mathematische, Werke, 2nd ed., 1892, p. 4.
  • Armand Borel and Jacques Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. 27 (1965), 55–150 (French). MR 207712
  • N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles [Current Scientific and Industrial Topics], No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • F. Bruhat and J. Tits, Groupes réductifs sur un corps local, Inst. Hautes Études Sci. Publ. Math. 41 (1972), 5–251 (French). MR 327923
  • E. Cartan, Sur la structure des groupes de transformations finis et continus, Thèse, Paris, Nony, 1894; 2nd ed., Vuibert, 1933.
  • C. Chevalley, Sur certains groupes simples, Tohoku Math. J. (2) 7 (1955), 14–66 (French). MR 73602, DOI
  • C. Chevalley, Séminaire C. Chevalley 1956-1958, Classification des groupes de Lie algébriques, 2 vols., Secrétariat mathématique, Paris, 1958. MR 21 #5696.
  • Sigurđur Helgason, Differential geometry and symmetric spaces, Pure and Applied Mathematics, Vol. XII, Academic Press, New York-London, 1962. MR 0145455
  • Garth Warner, Harmonic analysis on semi-simple Lie groups. I, Springer-Verlag, New York-Heidelberg, 1972. Die Grundlehren der mathematischen Wissenschaften, Band 188. MR 0498999
  • H. Weyl, Theorie der Darstellung kontinuierlicher halb-einfacher Gruppen durch lineare Transformationen. I, Math. Z. 23 (1925), no. 1, 271–309 (German). MR 1544744, DOI

Review Information:

Reviewer: Charles W. Curtis
Journal: Bull. Amer. Math. Soc. 81 (1975), 652-657